Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 82, NWS Springfield, MO

August 5, 2013Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Aug 5, 2013, 11:47 AM CDT for Pulaski County, Missouri. It took effect at Aug 6, 2013, 7:00 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Aug 5, 2013, 11:47 AM CDT (16:47 UTC)
In effect from
Aug 6, 2013, 7:00 AM CDT
Expired
Aug 7, 2013, 1:00 PM CDT
In force
30 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WGUS43 KSGF 051647
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT MON AUG 5 2013

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney River at Fort Leonard Wood affecting Pulaski County.
  Gasconade River at Jerome affecting Phelps County.
  
  Heavy rainfall over the past few days has caused river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-060447-
/O.NEW.KSGF.FL.W.0082.130806T1200Z-130807T1800Z/
/TBNM7.1.ER.130806T1200Z.130806T1200Z.130806T1800Z.UU/
1147 AM CDT MON AUG 5 2013

 The National Weather Service in Springfield has issued a 

* Flood Warning for the Big Piney River at Fort Leonard Wood.
  

* from Tuesday morning to Wednesday afternoon...or until the warning 
  is cancelled.
* At 11:00 AM Monday The stage was 11.0 feet. 
* Flood stage is 13.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 13.0 feet...Flood waters affect the Pontoon Training 
  area at Ft. Wood.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$

MOC161-060447-
/O.NEW.KSGF.FL.W.0083.130806T1500Z-130809T0600Z/
/JRMM7.1.ER.130806T1500Z.130806T1800Z.130808T0600Z.NO/
1147 AM CDT MON AUG 5 2013

 The National Weather Service in Springfield has issued a 

* Flood Warning for the Gasconade River at Jerome.
  

* from Tuesday morning to late Thursday night...or until the warning 
  is cancelled.
* At 10:45 AM Monday The stage was 9.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow late morning and 
  continue to rise to near 15.1 feet by tomorrow early afternoon. The
  river will fall below flood stage by early Thursday morning.
* Impact...At 15.0 feet...Minor flooding begins near the gage site. 
  Flood waters reach the lower edge of the concrete building where 
  the gage equipment is located. 
&& 
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

$$
1 follow-up statement
053 
WGUS83 KSGF 060118
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT MON AUG 5 2013





...The Flood Warning is cancelled for the following rivers in 
Missouri...Kansas...
 
  Big Piney River at Fort Leonard Wood affecting Pulaski County
  Marmaton River at Fort Scott affecting Bourbon County
.Heavy rainfall over the past several days caused river levels to 
rise. The rivers have since dropped below flood stage.  There is
additional rainfall is possible and rivers could again approach flood
in the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-060148-
/O.CAN.KSGF.FL.W.0079.000000T0000Z-130806T2230Z/
/FSKK1.1.ER.130804T2231Z.130805T0516Z.130805T1940Z.NO/
818 PM CDT MON AUG 5 2013

The Flood Warning is cancelled for 
  The Marmaton River at Fort Scott.
* At  7:45 PM Monday The stage was 36.4 feet. 
* Flood stage is 38.0 feet. 
* Forecast...The river will continue to fall to 20.9 feet by 
  Wednesday morning.
&& 
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481

$$

MOC169-060148-
/O.CAN.KSGF.FL.W.0082.000000T0000Z-130807T1800Z/
/TBNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
818 PM CDT MON AUG 5 2013

The Flood Warning is cancelled for 
  The Big Piney River at Fort Leonard Wood.
* At 11:00 AM Monday The stage was 11.0 feet. 
* Flood stage is 13.0 feet. 
* Forecast...The river will crest below flood stage at 12.5 feet 
  Wednesday early afternoon.
* Impact...At 13.0 feet...Flood waters affect the Pontoon Training 
  area at Ft. Wood.
&& 
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:12 AM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Aug 5, 6:12 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT Mon Aug 5 2013

...SHORT TERM UPDATE AND UPDATE TO AVIATION...

.UPDATE...
ISSUED AT 610 AM CDT MON AUG 5 2013

Convection that fired last night across Kansas produced very
impressive rainfall amounts just to the west of the forecast area,
but was never able to kick east with time. As the low level jet
continues to veer and weaken over the next couple of hours, this
convection should generally continue to weaken. Some
thunderstorms may make it into far southeastern Kansas or
southwestern Missouri, but should be fairly light in nature.

A more organized area of storms was able to develop over the
central and eastern portions of the CWA early this morning, but
thankfully, has been fairly progressive in terms of movement. These
have likely been able to tap into the slightly stronger belt of
westerlies across this area, and may also be feeling the influence
of a minor shortwave rotating southeast from Iowa. They should
continue to push south and east this morning, and while some
moderate to at times heavy rain can be expected, the progressive
nature to their movement suggests that high end flash flooding
isn't particularly likely this morning. Nonetheless, a solid inch
to perhaps two inches of new rainfall will be possible where the
heaviest cells move overhead...which will still be enough to
result in some minor new flooding and/or an exacerbation of
existing flooding.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 233 AM CDT MON AUG 5 2013

*610 AM...See update section above for latest convective
 trends...remainder of previous discussion continues below...

Temperatures today will be tricky, as the upper ridge and associated
warm mid level temps try to poke northeast into the forecast area
during the daytime hours.  The big question is really just how much
we will clear out, and whether any clearing will end up being too
late in the afternoon to make much of a difference. The best shot of
clearing will certainly be over the extreme southwestern corner of
the CWA, where mid 90s seems attainable. With very high dewpoints in
place, heat indices should have little trouble approaching the 100
degree mark.

As we head into this evening and the overnight hours tonight, the
ring of fire should light up yet again.  At this juncture, it does
look like the most favored axis for thunderstorm activity will be a
little further north and east than in previous nights.  As such, the
northern 2/3 to half of the CWA seem most likely to see
thunderstorms.  Heavy rain will again be possible, and with
saturated soils, flash flooding as well.  The Flash Flood Watch will
be allowed to continue into Tuesday morning.

.LONG TERM...(Tuesday THROUGH Sunday)
ISSUED AT 233 AM CDT MON AUG 5 2013

Once Tuesday night's activity exists to the east Wednesday morning,
it looks like the region should see a 12-18 hour break from the
rain, before a frontal boundary attempts to move into the area
Wednesday night.

Unfortunately, guidance seems to be converging on a solution that
only brings the front down to about I-44 before stalling it out
Thursday, with the front then sticking around into the weekend.
This solution would feature multiple rounds of showers and
thunderstorms in the vicinity of the front, something that we really
just don't need.  This would also keep appreciable cloud cover
across the area, keeping temperatures at or below normal.
Dewpoints/humidity would remain quite high, however. By Day 6/7, the
GFS does attempt to nudge the front a little further south as a
stronger shortwave sweeps across the Corn Belt, while the ECMWF
keeps the front stalled across the forecast area.  Regardless,
northwest flow looks to continue into at least next week, suggesting
the unsettled pattern should continue for a while.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
ISSUED AT 610 AM CDT MON AUG 5 2013

The heaviest convection should generally miss the terminals early
this morning, with just brief reductions in visibility as small
thunderstorm cells move overhead. IFR cigs will continue into mid
morning, before lifting to MVFR to VFR cu and stratocu.

Additional thunderstorm development seems fairly likely late
tonight into the early morning hours on Tuesday. IFR to LIFR cigs
and vis will be likely where thunderstorms, but given considerable
uncertainty regarding timing and location of convection, will hold
off on including these restrictions for now, and will handle
things with a broad brushed VCTS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday morning FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Tuesday morning FOR KSZ073-097-101.

&&

UPDATE...Boxell
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Boxell
Hazardous weather outlook, Aug 5, 4:22 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT MON AUG 5 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
422 AM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS
  TODAY...BEFORE DISSIPATING FOR A SHORT TIME LATER THIS AFTERNOON
  INTO THE EARLY EVENING HOURS. CLOUD TO GROUND LIGHTNING AND
  LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STORMS. WITH ALREADY
  SATURATED GROUND...FLASH FLOODING WILL BE POSSIBLE WITHIN AREAS
  OF HEAVY RAINFALL.

  ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT
  INTO THE EARLY MORNING HOURS TUESDAY. HEAVY RAIN AND FLASH
  FLOODING WILL CONTINUE TO BE POSSIBLE.

  THE COMBINATION OF WARM TEMPERATURES AND VERY HUMID CONDITIONS
  WILL RESULT IN HEAT INDICES IN THE UPPER 90S TO AROUND 100
  DEGREES ACROSS SOUTHWESTERN AND WESTERN MISSOURI...AS WELL AS
  SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS THAT DEVELOP LATE TONIGHT WILL CONTINUE TO PUSH
  EAST ACROSS THE OZARKS TUESDAY MORNING. FLASH FLOODING WILL BE
  POSSIBLE THROUGH AT LEAST TUESDAY MORNING.

  UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK
  INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE
  AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS.

  AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A
  DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Aug 5, 7:23 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 AM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HEAVY RAIN       NIANGUA                 37.39N 92.83W
08/05/2013  M4.73 INCH       WEBSTER            MO   PUBLIC

            24 HOUR TOTAL...MOST OF THIS OCCURRED AFTER MIDNIGHT THIS
            MORNING.

&&

GAGAN
Local storm report, Aug 5, 8:12 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 AM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      MARSHFIELD              37.34N 92.91W
08/05/2013                   WEBSTER            MO   PUBLIC

            PICTURE FROM SOCIAL MEDIA WEBSITE SHOWS RESIDENTIAL
            STREETS FLOODED IN MARSHFIELD.

&&

GAGAN
Local storm report, Aug 5, 8:15 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 AM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      1 ESE TUNAS             37.84N 93.00W
08/05/2013                   DALLAS             MO   DEPT OF HIGHWAYS

            ROUTE E CLOSED IN BOTH DIRECTIONS NEAR THE LITTLE NIANGUA
            RIVER.

&&

GAGAN
Local storm report, Aug 5, 8:23 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      6 NNW MARSHFIELD        37.42N 92.95W
08/05/2013                   WEBSTER            MO   EMERGENCY MNGR

            ONE TO TWO FEET OF WATER FLOWING OVER HIGHWAY W.

&&

GAGAN
Local storm report, Aug 5, 9:12 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HEAVY RAIN       5 N HARTVILLE           37.32N 92.51W
08/05/2013  M3.50 INCH       WRIGHT             MO   PUBLIC

            3.5 INCHES OF RAIN MEASURED IN LAST 6 HOURS. STORM TOTAL
            IS ESTIMATED IN EXCESS OF 10 INCHES.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:24 PM CDTRiver Flood WarningSGFLaclede37 hr
Aug 4, 9:00 PM CDTAreal Flood WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more15 hr
Aug 4, 11:20 PM CDTRiver Flood WarningSGFJasper70 hr
Aug 5, 12:30 AM CDTFlash Flood WarningSGFBarton8 hr
Aug 5, 4:10 AM CDTAreal Flood WarningSGFDallas, Hickory, Laclede, Polk, Webster, Wright8 hr
Aug 5, 6:26 AM CDTFlash Flood WarningSGFDallas, Laclede, Polk, Webster6 hr
Aug 5, 6:46 AM CDTFlash Flood WarningSGFDallas, Hickory, Laclede, Polk, St. Clair5 hr
Aug 5, 7:31 AM CDTFlash Flood WarningSGFWright4 hr
Aug 5, 8:07 AM CDTFlash Flood WarningSGFLaclede4 hr
Aug 5, 8:56 AM CDTAreal Flood WarningSGFDent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more8 hr
Aug 5, 11:47 AM CDTRiver Flood WarningSGFPhelps7 days
Aug 5, 11:56 AM CDTAreal Flood WarningSGFBarton, Cedar, Dallas, Hickory, Laclede, Polk and 3 more12 hr
Aug 5, 4:17 PM CDTSpecial Weather StatementSGFHickory28 min
Aug 5, 4:24 PM CDTSpecial Weather StatementSGFVernon36 min
Aug 5, 4:40 PM CDTSevere Thunderstorm WarningSGFDallas50 min
Aug 5, 4:44 PM CDTSevere Thunderstorm WarningSGFVernon46 min
Aug 5, 5:38 PM CDTSpecial Weather StatementSGFWebster37 min
Aug 5, 5:46 PM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright6 hr
Aug 5, 6:34 PM CDTFlash Flood WarningSGFChristian, Douglas, Greene6 hr
Aug 5, 6:53 PM CDTSpecial Weather StatementSGFChristian37 min

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.